Knotted reaction-diffusion waves

McDermott, S. and Mulholland, A.J. and Gomatam, J. (2002) Knotted reaction-diffusion waves. Proceedings A: Mathematical, Physical and Engineering Sciences, 458 (2028). pp. 2947-2966. ISSN 1471-2962

Full text not available in this repository.Request a copy from the Strathclyde author

Abstract

The prevalence of toroidal scroll waves in experimental studies of excitable reaction-diffusion media motivates this study. To understand the dynamics of these structures in three dimensions we study their interactions with a toroidal manifold. Using an eikonal formulation we demonstrate the existence and stability of both rigidly rotating knotted-waveforms and stationary solutions. We also show that the full reaction-diffusion system supports knotted waves, with good quantitative agreement with the eikonal formulation.

ORCID iDs

McDermott, S., Mulholland, A.J. ORCID logoORCID: https://orcid.org/0000-0002-3626-4556 and Gomatam, J.;